Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 209, NWS State College, PA

September 7, 2012Northumberland County, Snyder County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 7, 2012, 12:24 AM EDT for Northumberland County, Snyder County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 12:24 AM EDT (04:24 UTC)
Expired
Sep 7, 2012, 1:30 AM EDT
In force
66 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Northumberland County, PA, Snyder County, PA

The radar

The State College radar (KCCX), 100 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1253 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WUUS51 KCTP 070424
SVRCTP
PAC097-109-070530-
/O.NEW.KCTP.SV.W.0209.120907T0424Z-120907T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1224 AM EDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  CENTRAL NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 130 AM EDT

* AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR MIDDLEBURG...MOVING EAST AT
  15 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 

* LOCATIONS IN THE WARNING INCLUDE...
  KRATZERVILLE...
  SELINSGROVE AND HUMMELS WHARF...
  HUMMELS WHARF AND SHAMOKIN DAM...
  RESLER AND SUNBURY...
  RESLER...
  REBUCK...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...
ROUTE 11/15...ROUTE 522...STATE ROAD 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4088 7666 4066 7670 4080 7706 4085 7704
TIME...MOT...LOC 0424Z 280DEG 14KT 4082 7702

$$

FORECASTER: DEVOIR
2 follow-up statements
393 
WWUS51 KCTP 070447
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1247 AM EDT FRI SEP 7 2012

PAC097-109-070530-
/O.CON.KCTP.SV.W.0209.000000T0000Z-120907T0530Z/
SNYDER PA-NORTHUMBERLAND PA-
1247 AM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR NORTHUMBERLAND AND SNYDER COUNTIES...

AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL. THIS STORM WAS LOCATED NEAR SELINSGROVE...MOVING EAST AT 15
MPH.

LOCATIONS IN THE WARNING INCLUDE...
  SELINSGROVE...
  HUMMELS WHARF AND SHAMOKIN DAM...
  SUNBURY...
  RESLER...
  REBUCK...
  SNYDERTOWN...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...
ROUTE 11/15...ROUTE 522...STATE ROAD 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4079 7693 4085 7692 4088 7666 4066 7670
TIME...MOT...LOC 0448Z 280DEG 14KT 4080 7690

$$

FORECASTER: DEVOIR
655 
WWUS51 KCTP 070500
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
100 AM EDT FRI SEP 7 2012

PAC109-070511-
/O.CAN.KCTP.SV.W.0209.000000T0000Z-120907T0530Z/
SNYDER PA-
100 AM EDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SNYDER COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4079 7681 4085 7680 4088 7666 4066 7670
TIME...MOT...LOC 0501Z 271DEG 15KT 4081 7678

$$

PAC097-070530-
/O.CON.KCTP.SV.W.0209.000000T0000Z-120907T0530Z/
NORTHUMBERLAND PA-
100 AM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR NORTHUMBERLAND COUNTY...

AT 1258 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED NEAR
RESLER...OR NEAR SUNBURY...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  SNYDERTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4079 7681 4085 7680 4088 7666 4066 7670
TIME...MOT...LOC 0501Z 271DEG 15KT 4081 7678

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 9:55 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Sep 6, 9:55 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
955 PM EDT THU SEP 6 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE SLOWLY ACROSS THE STATE TONIGHT. AN
UPPER TROUGH WILL FORM OVER THE GREAT LAKES AND MIDWEST AND
AMPLIFY AS IT APPROACHES PENNSYLVANIA...BRINGING UNSETTLED WEATHER
INTO THE WEEKEND. HIGH PRESSURE WILL BUILD INTO THE AREA LATE
MONDAY...BRINGING IN COOLER TEMPERATURES...BEFORE MOVING OFF THE
COAST LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A WEAK SHORTWAVE AND ASSOC COLD FRONT PUSHING INTO CENTRAL PA THIS
EVENING...PRODUCING SCT TSRA WITH LOCALLY LG HAIL AND EXCESSIVE
RAINFALL. DP RADAR ESTIMATES OF OVER 10 INCHES ALONG THE
TIOGA/LYCOMING LINE PROBABLY A BIT OVERDONE DUE TO HAIL
CONTAMINATION. HOWEVER...FLASH FLOODING ONGOING IN THIS AREA AS
REPORTED BY 911 AT 01Z.

CONVECTIVE ACTIVITY SHOULD WANE AFTER MIDNIGHT DUE TO WANING LG
SCALE FORCING BEHIND DEPARTING SHORTWAVE AND ALSO LOSS OF
HEATING. HOWEVER...WILL MAINTAIN A SLIGHT CHC OF A LINGERING TSRA
ALMOST TO DAWN ACROSS THE EASTERN ZONES IN ASSOCIATION WITH DYING
COLD FRONT PUSHING THRU THE AREA. CLEARING SKIES...A CALM WIND AND
AMPLE LOW LVL MOISTURE WILL RESULT IN AREAS OF FOG LATE TONIGHT.
THE FOG WILL LIKELY BE DENSE IN THOSE LOCATIONS THAT RECEIVED RAIN
THIS EVENING...MAINLY OVR THE NORTH. SLIGHTLY DRIER AIR WORKING
INTO NW PA SHOULD ALLOW TEMPS TO COOL TO THE M50S UP THERE...WHILE
MOST OF CENTRAL PA BOTTOMS OUT IN THE L/M60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
A WEAK HIGH WILL BUILD INTO THE AREA BY LATE FRIDAY AS THE
FRONTAL BOUNDARY LIFTS BACK NORTH AS A WARM FRONT INTO NEW YORK
STATE. SW FLOW AT THE SFC AND ALOFT WILL MAINTAIN VERY WARM AND
SOMEWHAT HUMID CONDITIONS...ESP IN THE SOUTH WHERE TEMPS WILL TOP
OUT IN THE U80S TO LOWER 90S WITH SFC DEWPOINTS IN THE U60S TO
AROUND 70F.

HIGH TEMPS IN ALL AREAS FRIDAY WILL ONCE AGAIN BE 10-12F ABOVE
NORMAL.

GFS AND THE NEW NAM KEEP US DRY THRU THE DAY FRIDAY. THIS LOOKS
MORE REASONABLE THAN THE SMALL CHC POPS OF THE 09Z SREF.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
CLOUDS THICKEN UP WITH SHRA/TSRA WELL AFTER MIDNIGHT ACROSS THE
ALLEGHENY PLATEAU OF NRN AND WRN PENN.

LOW LEVEL WIND SHEAR COULD IMPACT AVIATION AND BE FELT ACRS THE
HIGHER TERRAIN FRIDAY NIGHT INTO SATURDAY...AS THE SSW FLOW IN THE
1-2 KFT AGL LAYER STRENGTHENS TO 35-40 KTS.

DEEP LOW FCST TO DRAG A WARM FRONT...THEN A COLD FRONT ACROSS THE
AREA ON SAT. MODELS DO NOT CLOSE LOW OFF NOW...BUT STILL LOOKS WET.
SOME CHC OF STRONG TO PERHAPS SEVERE STORMS ACROSS THE EAST LATE.
LESS CHC FOR WIDESPREAD HEAVY RAIN NOW...AS SYSTEM DOES NOT CLOSE
OFF AND GO NEGATIVE. STILL WILL BE WET FOR MUCH OF THE DAY.

RATHER STRONG UPPER LVL LOW MOVING ACROSS THE REGION ON SUNDAY...
THUS EXPECT CU TO DEVELOP FAST...LIMIT MAX TEMPS...AND RESULT IN
SHOWERS AND STORMS. BASED ON THIS...LEFT CHC POPS IN...MORE IN
LINE WITH THE GFS...THAN THE NAM MODEL.

ON THE COOL SIDE FOR SAT ACROSS THE FAR WEST...AND THE AREA
SUNDAY INTO TUE AM...BUT NOTHING ABNORMAL FOR LATE AUG...
EARLY SEPT. TUE AM COULD BE AS COOL ACROSS THE SE...AS OTHER
AREAS.

MINOR ADJUSTMENTS TO TEMPS. TOOK OUT SHOWERS FOR SUNDAY
NIGHT.

TUE AND WED LOOK DRY WITH HIGH PRESSURE OVER WV.

A SW FLOW FOR THU...BUT STILL DRY...AS THE HIGH MOVES EAST.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
STILL SHOWING MDT/LNS HANGING DOGGEDLY ONTO CIGS AROUND 3000'''BUT
I EXPECT THESE TO LIFT QUICKLY SO HAVE STARTED THE NEW TAF PACKAGE
OFF AS VFR AT ALL SITES.

THE REST OF THE AFTERNOON WILL SEE SCATTERED CONVECTION BECOMING
THE THREAT WITH LOCALIZED RESTRICTIONS IN THE SHOWERS/STORMS AS
WELL AS THE POTENTIAL FOR ISOLATED STRONG WIND GUSTS IN STRONGER
THUNDERSTORMS. MOST LIKLEY AREAS TO SEE THIS SHOULD BE ALONG
NY...PA BORDER.

EXPECT MORE LATE NIGHT FOG AND LOW CLOUDS TONIGHT.

OUTLOOK...

FRI...MAINLY VFR AFTER EARLY MORNING FOG/LOW CLOUD RESTRICTIONS.

SAT...DETERIORATING CONDITIONS WITH THE APPROACH OF A WAVE OF LOW
PRESSURE AND COLD FRONT.

SUN...MVFR EARLY...IMPROVING DURING THE DAY.

MON-TUE...NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...FITZGERALD
SHORT TERM...LA CORTE
LONG TERM...MARTIN
AVIATION...LA CORTE
Hazardous weather outlook, Sep 6, 12:47 PM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1247 PM EDT THU SEP 6 2012

PAZ004>006-037-071700-
WARREN-MCKEAN-POTTER-TIOGA-
1247 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ010>012-017>019-024>028-033>036-041-042-045-046-049>053-056>059-
063>066-071700-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1247 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 6, 10:45 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1045 PM EDT THU SEP 6 2012

PAZ053-058-070315-
COLUMBIA PA-SCHUYLKILL PA-
1045 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM WILL AFFECT COLUMBIA AND NORTH CENTRAL
SCHUYLKILL COUNTIES...

AT 1039 PM EDT...A STRONG THUNDERSTORM WAS NEAR ORANGEVILLE...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT ALMEDIA...MIFFLINVILLE...SHUMANS AND
SCOTCH VALLEY.

LAT...LON 4080 7623 4111 7653 4123 7634 4121 7631
      4114 7628 4114 7623 4114 7622 4103 7622
      4096 7621 4092 7608

FORECASTER: KF
Special weather statement, Sep 6, 10:52 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1052 PM EDT THU SEP 6 2012

PAZ041-042-070330-
NORTHERN LYCOMING PA-SULLIVAN PA-
1052 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LYCOMING AND
SULLIVAN COUNTIES...

AT 1047 PM EDT...A STRONG THUNDERSTORM WAS NEAR LINCOLN FALLS...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT LINCOLN FALLS...FORKSVILLE...EAGLES MERE AND
DUSHORE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD
14.

LAT...LON 4131 7630 4130 7631 4131 7641 4128 7645
      4130 7659 4148 7703 4157 7690 4159 7676
      4156 7631 4154 7621

FORECASTER: EVANEGO
Local storm report, Sep 6, 10:58 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1058 PM EDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             LOCK HAVEN              41.14N  77.45W
09/06/2012  M0.75 INCH       CLINTON            PA   TRAINED SPOTTER

            PENNY-SIZED HAIL REPORTED IN LOCK HAVEN.

0430 PM     HAIL             STATE COLLEGE           40.79N  77.86W
09/06/2012  M0.70 INCH       CENTRE             PA   NWS EMPLOYEE

            SEVERAL REPORTS OF DIME-SIZED HAIL IN AND AROUND STATE
            COLLEGE.

0430 PM     HAIL             STATE COLLEGE           40.79N  77.86W
09/06/2012  M1.00 INCH       CENTRE             PA   NWS EMPLOYEE

            QUARTER-SIZED HAIL REPORTED ON NORTH ATHERTON STREET IN
            STATE COLLEGE.

0605 PM     FLASH FLOOD      4 S MORRIS              41.59N  77.27W
09/06/2012                   TIOGA              PA   911 CALL CENTER

            ROCKSLIDE ON RT 287

0605 PM     FLASH FLOOD      5 SW MORRIS             41.60N  77.34W
09/06/2012                   TIOGA              PA   911 CALL CENTER

            RT 414 CLOSED FLOODED

0605 PM     FLASH FLOOD      5 S MORRIS              41.58N  77.27W
09/06/2012                   TIOGA              PA   911 CALL CENTER

            ROADS FLOODED

0655 PM     HAIL             PENNS CREEK             40.86N  77.07W
09/06/2012  M0.88 INCH       SNYDER             PA   TRAINED SPOTTER

            NICKEL-SIZED HAIL REPORTED IN PENNS CREEK.

1010 PM     HAIL             UNITYVILLE              41.23N  76.52W
09/06/2012  M0.70 INCH       LYCOMING           PA   PUBLIC

            DIME-SIZED HAIL REPORTED TO BE COVERING THE GROUND NEAR
            UNITYVILLE.

1047 PM     HAIL             ASBURY                  41.13N  76.34W
09/06/2012  M0.75 INCH       COLUMBIA           PA   TRAINED SPOTTER

            PENNY-SIZED HAIL REPORTED IN ASBURY.

&&

EVENT NUMBER CTP1200416 CTP1200417 CTP1200418 CTP1200420 CTP1200421
CTP1200422 CTP1200419 CTP1200423 CTP1200424

EVANEGO
Local storm report, Sep 6, 11:29 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1129 PM EDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             LOCK HAVEN              41.14N  77.45W
09/06/2012  M0.75 INCH       CLINTON            PA   TRAINED SPOTTER

            PENNY-SIZED HAIL REPORTED IN LOCK HAVEN.

0430 PM     HAIL             STATE COLLEGE           40.79N  77.86W
09/06/2012  M0.70 INCH       CENTRE             PA   NWS EMPLOYEE

            SEVERAL REPORTS OF DIME-SIZED HAIL IN AND AROUND STATE
            COLLEGE.

0430 PM     HAIL             STATE COLLEGE           40.79N  77.86W
09/06/2012  M1.00 INCH       CENTRE             PA   NWS EMPLOYEE

            QUARTER-SIZED HAIL REPORTED ON NORTH ATHERTON STREET IN
            STATE COLLEGE.

0605 PM     FLASH FLOOD      4 S MORRIS              41.59N  77.27W
09/06/2012                   TIOGA              PA   911 CALL CENTER

            ROCKSLIDE ON RT 287

0605 PM     FLASH FLOOD      5 SW MORRIS             41.60N  77.34W
09/06/2012                   TIOGA              PA   911 CALL CENTER

            RT 414 CLOSED FLOODED

0605 PM     FLASH FLOOD      5 S MORRIS              41.58N  77.27W
09/06/2012                   TIOGA              PA   911 CALL CENTER

            ROADS FLOODED

0655 PM     HAIL             PENNS CREEK             40.86N  77.07W
09/06/2012  M0.88 INCH       SNYDER             PA   TRAINED SPOTTER

            NICKEL-SIZED HAIL REPORTED IN PENNS CREEK.

1010 PM     HAIL             UNITYVILLE              41.23N  76.52W
09/06/2012  M0.70 INCH       LYCOMING           PA   PUBLIC

            DIME-SIZED HAIL REPORTED TO BE COVERING THE GROUND NEAR
            UNITYVILLE.

1047 PM     HAIL             ASBURY                  41.13N  76.34W
09/06/2012  M0.75 INCH       COLUMBIA           PA   TRAINED SPOTTER

            PENNY-SIZED HAIL REPORTED IN ASBURY.

1127 PM     HAIL             BERWICK                 41.06N  76.25W
09/06/2012  M0.88 INCH       COLUMBIA           PA   PUBLIC

&&

EVENT NUMBER CTP1200416 CTP1200417 CTP1200418 CTP1200420 CTP1200421
CTP1200422 CTP1200419 CTP1200423 CTP1200424 CTP1200425

KF
Special weather statement, Sep 6, 11:54 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1154 PM EDT THU SEP 6 2012

PAZ049-050-070430-
SNYDER PA-UNION PA-
1154 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SNYDER AND SOUTHERN
UNION COUNTIES...

AT 1147 PM EDT...A STRONG THUNDERSTORM WAS NEAR TROXELVILLE...MOVING
EAST AT 20 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THIS STORM WILL AFFECT PENNS
CREEK...MIDDLEBURG...NEW BERLIN AND SELINSGROVE.

LAT...LON 4080 7685 4072 7686 4069 7688 4080 7726
      4095 7718 4091 7684 4088 7680 4087 7680

FORECASTER: KF
Special weather statement, Sep 7, 12:05 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1205 AM EDT FRI SEP 7 2012

PAZ006-037-070445-
POTTER PA-TIOGA PA-
1205 AM EDT FRI SEP 7 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL POTTER AND
SOUTHWESTERN TIOGA COUNTIES...

AT 1159 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHERRY SPRINGS STATE
PARK...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT LEETONIA AFTER 1230 AM.

LAT...LON 4154 7741 4154 7743 4158 7780 4164 7782
      4176 7745

FORECASTER: DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:25 PM EDTSpecial Weather StatementCTPTioga65 min
Sep 6, 8:48 PM EDTSpecial Weather StatementCTPLycoming, Sullivan57 min
Sep 6, 9:39 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan66 min
Sep 6, 10:19 PM EDTSpecial Weather StatementCTPBradford26 min
Sep 6, 10:45 PM EDTSpecial Weather StatementCTPColumbia30 min
Sep 6, 10:52 PM EDTSpecial Weather StatementCTPSullivan38 min
Sep 6, 10:54 PM EDTAreal Flood AdvisoryCTPLycoming, Tioga6 hr
Sep 6, 11:09 PM EDTSevere Thunderstorm WarningCTPColumbia, Schuylkill66 min
Sep 6, 11:42 PM EDTAreal Flood AdvisoryCTPColumbia93 min
Sep 6, 11:54 PM EDTSpecial Weather StatementCTPSnyder36 min
Sep 7, 12:05 AM EDTSpecial Weather StatementCTPPotter40 min
Sep 7, 12:50 AM EDTSpecial Weather StatementCTPMontour25 min
Sep 7, 12:57 AM EDTFlash Flood WarningCTPColumbia75 min
Sep 7, 1:23 AM EDTSpecial Weather StatementCTPSchuylkill52 min
Sep 7, 3:21 AM EDTSpecial Weather StatementCTPSullivan54 min
Sep 7, 3:48 PM EDTSpecial Weather StatementCTPMcKean57 min
Sep 7, 4:23 PM EDTSpecial Weather StatementCTPDauphin37 min
Sep 7, 4:49 PM EDTSpecial Weather StatementCTPMcKean, Warren56 min
Sep 7, 5:10 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren65 min
Sep 7, 6:03 PM EDTSpecial Weather StatementCTPBedford42 min
Sep 7, 6:12 PM EDTSpecial Weather StatementCTPMcKean63 min
Sep 7, 6:47 PM EDTSpecial Weather StatementCTPBlair58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.